Drought, Lawrence
- When
- June 8, 12:00 AM EST to June 30, 11:59 PM EST
- Where
- Lawrence forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.599, -82.537 (the zone’s center; the record gives no point)
After a dry month of May, the heat and dry weather of June caused drought conditions to develop and intensify to the D2 drought classification over extreme southeast Ohio. Rain fed crops were struggling to mature.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
After a dry month of May, the heat and dry weather of June caused drought conditions to develop and intensify to the D2 drought classification over extreme southeast Ohio. Rain fed crops were struggling to mature. Much needed rain did arrive during the last week of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 7, 9:05 PM EST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1005 PM EDT THU JUN 7 2007 .SYNOPSIS... HIGH PRESSURE WILL DOMINATE THROUGH TONIGHT. A COLD FRONT WILL MOVE ACROSS LATE FRIDAY AFTERNOON AND EVENING...ACCOMPANIED BY SCATTERED GUSTY THUNDERSTORMS. HIGH PRESSURE TAKES OVER FOR THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY NIGHT/... PRIMARY NEAR TERM FORECAST CONCERN IS FOR THE SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING...OUT AHEAD OF APPROACHING COLD FRONT. AT THE SAME TIME...THE STORMS WOULD BRING SOME MUCH NEEDED RAINFALL...THOUGH THE SPEED OF THE STORMS WILL PREVENT A WIDESPREAD SOAKING BEYOND SEVERAL TENTHS OF AN INCH FROM OCCURRING. DYNAMICS WITH THIS SYSTEM STAYS MAINLY NORTH OF CWA WITH THE HIGHER INSTABILITY AND PRECIPITABLE WATER MAINLY SOUTH OF THE CWA. IF ANY CONVECTION FIRES AHEAD OF THE FRONT...STORMS WILL BE MOVING RATHER QUICKLY AS CORFIDI VECTORS ARE ABOUT 40KTS TO 50KTS. THIS WILL ENHANCE SEVERE THREAT FOR WIND DAMAGE. MUCH MORE LIMITED HAIL THREAT...AS THE FREEZING LEVEL LOOKS TO BE AT LEAST 13KFT. AXIS OF INSTABILITY WILL RUN OUT AHEAD OF THE COLD FRONT...WITH LIFTED INDICES RUNNING AS LOW AS MINUS-4 TO MINUS-6. BASED ON LATEST MODELS SPEEDING UP THIS AXIS...I ALSO SLIGHTLY MOVED UP TIMING OF POPS SLIGHTLY EVEN THOUGH FRONT ITSELF WILL REMAIN MORE DELAYED INTO LATE FRIDAY EVENING. WITH INCREASING CLOUDS...WENT BELOW MAV/MEX A DEGREE OR TWO FOR HIGHS ON FRIDAY. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... IN THE WAKE OF THE FRONT...THINKING CLOUDS AT 1 TO 2 THSD FT MAY LINGER OVER SOUTHERN COUNTIES AT 12Z SATURDAY. SO INCREASED CLOUDS FOR START OF THE DAY HTS-CRW-EKN ON SOUTH...BUT MIXING WITH CLOUDS LIFTING...FOLLOWED BY CLEARING OVER THESE SRN COUNTIES FORECAST FOR THE DAYLIGHT HOURS ON SATURDAY. THINKING ANY LINGERING RW-- WOULD BE GONE BY 12Z IN THE SRN MTNS...SO CONTINUED THE DRY FORECAST FOR THE WEEKEND. LOWER DEW POINTS SHOULD MEAN COOLER NIGHTS ONCE AGAIN FOR SATURDAY NIGHT. A BIT CONCERNED THAT 12Z NAM LINGERS 850 MOISTURE EVEN INTO SUNDAY...IN THE WEAKENING LOW LEVEL FLOW. BUT TRENDED MORE TOWARD THE DRIER 12Z GFS. && .LONG TERM /MONDAY THROUGH THURSDAY/... START OF THIS PERIOD DOMINATED BY UPPER RIDGE AXIS THAT SHOULD BE JUST WEST OF OUR LONGITUDE...SAY AROUND 85 DEGREES WEST. THE MODELS STILL HAVING DIFFICULTY ON STRENGTH AND POSITION OF UPPER TROF OFF EAST COAST IN THE ATLANTIC. WEAK LOW LEVEL WIND MAY BE FROM THE SE FOR DAY 4 THROUGH DAY 6. THIS COULD ADVECT SOME OF THE EAST SLOPE MOISTURE FM THE SMOKY MTN REGION DAY 4/MONDAY ON WNW INTO KY BY DAY 6/WEDNESDAY. THAT MOISTURE MAY THEN BE NUDGED EAST BY WED INTO THURSDAY TIME FRAME...INTO OUR CWA...AS THE UPPER AIR IS DAMPENED BY ENERGY MOVING EAST FM THE UPPER MISSISSIPPI VALLEY. WILL LOWER HPC GUIDANCE POPS FOR MONDAY AND TUESDAY...AND TRY TO KEEP US DRY...EVEN SOUTHERN COUNTIES FOR DAY 4 AND DAY 5. FIGURING THE MOISTURE ON THE EASTERN SLOPES WILL BE TO OUR S AND SW THEN. BRING BACK THE CHANCE POPS FOR WEDNESDAY INTO THURSDAY TIME FRAME. ALSO...TRIED TO KEEP MAXIMUM TEMPERATURES ON THE HIGH SIDE OF HPC GUIDANCE. SO INSTEAD OF LOW AND MID 80S...HAVE MORE MID AND UPPER 80S IN THE WESTERN LOWLANDS. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... VFR CONDITIONS FOR ALMOST ALL SITES THROUGH FRIDAY MORNING...AS STRONG RIDGE OF HIGH PRESSURE ONLY SLOWLY BEGINS TO EDGE EASTWARD. EXCEPTION WILL BE KEKN...WITH DECOUPLING WINDS AND CLEAR SKY ALLOWING FOR A FEW HOURS OF MVFR TO IFR LEVEL FOG. RADIATIONAL COOLING WILL NOT BE IDEAL...BECAUSE MID LEVEL MOISTURE WILL BE INCREASING...SO LIFR FOG NOT IN THE FORECAST FOR NOW...BUT WILL BE CLOSELY MONITORED. RETURN MOISTURE ON BACK SIDE OF THE HIGH WILL ALLOW AT LEAST SCT CUMULUS FIELD TO DEVELOP DURING THE DAY FRIDAY. STRONG GUSTY THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY AFTERNOON THROUGH EVENING AHEAD OF A COLD FRONT...WITH ASSOCIATED DEGRADED CONDITIONS /BRIEF IFR/. DEPENDING ON RESULTANT RAINFALL...AND AMOUNT OF CLEARING LATE FRIDAY NIGHT...THERE MAY BE FOG PROBLEMS BY EARLY SATURDAY MORNING. HOWEVER...BEYOND EARLY SATURDAY MORNING...NO SIG WX THROUGH TUESDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...MDP NEAR TERM...MDP SHORT TERM...KTB LONG TERM...KTB AVIATION...MDP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 342 AM EDT THU JUN 7 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-080745- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 342 AM EDT THU JUN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG THUNDERSTORMS...WITH THE SLIGHT RISK OF SEVERE...ARE POSSIBLE FRIDAY AFTERNOON AND FRIDAY EVENING. THE MAIN RISKS WITH THIS ACTIVITY WILL BE GUSTY WINDS...ALTHOUGH HAIL MAY ALSO BE PROBLEMATIC WITH SOME STORMS AS WELL. IN CONTRAST TO THE SEVERE THREAT...MANY COUNTIES NEED THE RAIN THAT WOULD BE ASSOCIATED WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32526, 32527.